It is currently Tue Aug 22, 2017 11:09 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
PostPosted: Fri Jan 11, 2013 11:14 pm 
Offline
New Poster
New Poster

Joined: Fri Jan 11, 2013 6:15 pm
Posts: 2
Has anyone else experienced this as well? I have been on suboxone for about four and a half years now (began @ 24 mg /day and gradually tapered down to 2 - 3 mg /day. ). The tablets have always worked well for me, but the film causes small mouth blisters and swelling of the tongue, the tissues get "raw" and i'm unable to eat or even speak... I began to notice this reaction after a period of two weeks using the film, the actual reaction occurred over a three day period until I discontinued use. The next day I went to the doctor and was put back on the tablets and over the course of a few days all the negative symptoms subsided. I had a two week supply of film that was never used. About a month went by and decided to experiment with the films again; took one dose and noticed that the underside of my tongue got irritated, the following day took another film and the tingling/irritation got worse; the third day right during dosing my tongue swelled up, so I immediately rinsed with water but it was too late, the burning was intense, the "vagina bucalis" (tissues inside the mouth and under-tongue) got RAW and the next day had the small blisters again plus irritation in the eyes. I took a dose of diphenhydramine and it helped, discontinued use of the film, and after a couple days i was fine. Then, about four months later I took another film; the tingling, the irritation, it all happened again! so this time I took the remaining films and discarded them... I got a little worried when I learned that the tablets were being discontinued. My doctor says he will put me on subutex when and if suboxone tabs are no longer available. I wonder if this could be related or caused by one of the binders in the film itself? I remember that years ago I used some of those listerine tabs/ films and after felt raw and irritated too (I thought at the time nothing of it, that maybe the listerine was too harsh in of itself). Let me know what you think.


Top
 Profile  
 
 Post subject:
PostPosted: Sun Jan 13, 2013 11:58 pm 
Offline
New Poster
New Poster

Joined: Fri Jan 11, 2013 6:15 pm
Posts: 2
Im sorry to have posted this thread... I JUST REALIZED that a lot of posts have already been made on this topic (duh) but anyways, Im gonna stay away from these films...


Top
 Profile  
 
 Post subject:
PostPosted: Mon Jan 14, 2013 6:01 am 
Offline
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4137
Don't worry about making a thread on a subject that has been discussed before. It is nice that you're aware of the other threads now, but that doesn't mean that you can't bring it up again.

I certainly have had my share of mouth irritations! Very annoying! I'm not sure what causes it, but your idea of binders in the strips makes sense.

Amy

_________________
Done is better than perfect!


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Sun Feb 17, 2013 9:55 pm 
Offline
Power Poster
Power Poster
User avatar

Joined: Wed Apr 11, 2012 8:48 pm
Posts: 52
I am so glad I am not alone on this either. I had the same problem, but really wasn't surprised. I have always had a very sensitive mouth. I cannot eat artificial cinammon candy, jalepenos or anything else that puts off "heat". Mouthwash, mint toothpaste and even citric acid in soda and fruits burn. I had always been allergic to these things but did not realize it until one day I ate an entire box of the candy "Not Tamales" Next day had blisters in throat and mouth, diagnosed with strep, next day fever even sicker worse than before. Strep came back negative, I put 2 and 2 together and realized that the artificial cinammon ad burnt my mouth, caused blisters that got infected which needed a different antibiotic to get rid of the bacterial infection.

I take 3 2mg films per day and noticed it was getting to the point where it felt like battery acid under my tongue. Spoke to my doc, switched me to the pills and now just occasionally I will have this problem.

Its so great to know that I wasn't crazy and this CAN happen. :)

_________________
"Every saint has a past, therefore every sinner has a future"


Top
 Profile  
 
 Post subject:
PostPosted: Thu Mar 14, 2013 4:31 pm 
Offline
Average Poster
Average Poster

Joined: Tue Feb 19, 2013 6:11 pm
Posts: 4
I had the same problem but to a slightly lesser extent. Just general soreness, itchiness, and blisters. The doctor looked at me like I was nuts - he had never once heard of anyone having a problem with the films. I was going to ask him to switch me back to the tablets but the coupons they had available at the time were only applicable to the films. Even with insurance, the cost was prohibitive for me at that time, so I had to go with the films. I don't remember exactly when all the symptoms disappeared but I know they started improving after 3 weeks. I know that by the 3rd month on the films I wasn't experiencing problems anymore.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group